Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 200, NWS Pueblo, CO

September 14, 2009Teller County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 14, 2009, 6:06 PM MDT for Teller County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 14, 2009, 6:06 PM MDT (00:06 UTC)
Expired
Sep 14, 2009, 6:30 PM MDT
In force
24 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Teller County, CO

The radar

The Pueblo radar (KPUX), 97 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2542 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 150006
SVRPUB
COC119-150030-
/O.NEW.KPUB.SV.W.0200.090915T0006Z-090915T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
606 PM MDT MON SEP 14 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TELLER COUNTY IN CENTRAL COLORADO...

* UNTIL 630 PM MDT...

* AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  NORTHWEST OF CRIPPLE CREEK...OR ABOUT 23 MILES WEST OF COLORADO
  SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VICTOR.
  CRIPPLE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

&&

LAT...LON 3891 10513 3869 10499 3869 10531 3874 10533
      3887 10533
TIME...MOT...LOC 0006Z 336DEG 4KT 3879 10521

$$

MOZLEY
2 follow-up statements
000 
WWUS55 KPUB 150018
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT MON SEP 14 2009

COC119-150030-
/O.CON.KPUB.SV.W.0200.000000T0000Z-090915T0030Z/
TELLER CO-
618 PM MDT MON SEP 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHERN TELLER COUNTY...

AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR CRIPPLE CREEK...OR 23 MILES WEST OF COLORADO SPRINGS...
AND WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  VICTOR.
  CRIPPLE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

&&

LAT...LON 3891 10513 3869 10499 3869 10531 3874 10533
      3887 10533
TIME...MOT...LOC 0018Z 336DEG 4KT 3878 10520

$$

MOZLEY
000 
WWUS55 KPUB 150027
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
627 PM MDT MON SEP 14 2009

COC119-150037-
/O.EXP.KPUB.SV.W.0200.000000T0000Z-090915T0030Z/
TELLER CO-
627 PM MDT MON SEP 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TELLER COUNTY EXPIRES
AT 630 PM MDT...

LAT...LON 3891 10513 3869 10499 3869 10531 3874 10533
      3887 10533
TIME...MOT...LOC 0027Z 336DEG 4KT 3877 10520

$$

MOZLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 3:11 PM MDT, 2 hours 55 minutes earlier.

Area forecast discussion, Sep 14, 3:11 PM MDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
311 PM MDT MON SEP 14 2009

.SHORT TERM...
(TONIGHT AND TUESDAY)

METEOROLOGICAL CONCERN FOR THE NEAR TERM IS THE AMOUNT OF IMPACT
THAT UPPER LOW DEVELOPING OVER CENTRAL UTAH BY TUESDAY AFTERNOON
WILL HAVE ON CWFA.

AT THIS WRITING...REGION NOTING MOSTLY CLEAR SKIES OVER EASTERN
SECTIONS AS WELL AS THE MAJORITY OF THE SAN LUIS VALLEY...WHILE
HIGHER TERRAIN AREAS GENERALLY EXPERIENCING PARTLY TO MOSTLY CLOUDY
SKIES AS WELL AS DEVELOPING SHOWERS AND THUNDERSTORMS.  TEMPERATURES
THIS AFTERNOON ARE RUNNING A CATEGORY OR SO HIGHER MOST AREAS THAN
VALUES REPORTED AT THIS TIME YESTERDAY.

UPPER LOW OVER WEST-CENTRAL NEVADA THIS AFTERNOON IS PROJECTED TO
MOVE INTO CENTRAL UTAH BY 00Z WEDNESDAY.  GREATEST LIFT WITH THIS
SYSTEM EXPECTED OVER WESTERN AND CENTRAL PORTIONS OF THE CWFA DURING
THE SHORT-TERM WITH ONE WAVE OF ENERGY MOVING ACROSS TONIGHT AND
ANOTHER UPPER WAVE IMPACTING WESTERN SECTIONS OF THE CWFA BY TUESDAY
AFTERNOON.

FOR SENSIBLE WEATHER WILL CONTINUE WITH GENERALLY ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT AND TUESDAY...ONCE AGAIN
FAVORING THE WESTERN AND CENTRAL SECTIONS OF THE CWFA...WHILE THE
FAR EAST REMAINS DRY.  WITH LOCALIZED MAXIMUM CAPES/LI AND 0-6 KM
BULK SHEAR VALUES IN THE 1500 J/KG...-4C AND 20 KNOT RANGE THIS
AFTERNOON...ANTICIPATE THAT A FEW OF THE STRONGER THUNDERSTORMS
FROM LATE THIS AFTERNOON INTO TONIGHT WILL HAVE THE POTENTIAL TO
PRODUCE LOCALLY HEAVY RAINFALL...HAIL GENERALLY UNDER 3/4 INCH IN
DIAMETER AND HAZARDOUS CLOUD TO GROUND LIGHTNING. ONCE
AGAIN...PAINTED A FEW TENTHS OF SNOW TONIGHT OVER SELECTED HIGHER
MOUNTAIN LOCATIONS.

BY TUESDAY AFTERNOON...SIMILAR LOCALIZED MAXIMUM CAPE AND LI VALUES
ARE ANTICIPATED OVER WESTERN AND CENTRAL PORTIONS OF THE CWFA AS
COMPARED TO THIS AFTERNOON...WHILE 0-6 KM BULK SHEAR VALUES
INCREASE TO AROUND 40 KNOTS OVER FAR WESTERN SECTIONS AS UPPER LOW
APPROACHES...THEREFORE SOME STRONG THUNDERSTORMS WILL AGAIN BE
POSSIBLE...ESPECIALLY WESTERN SECTIONS.

FINALLY...ABOVE SEASONAL MID-SEPTEMBER TEMPERATURES ARE EXPECTED TO
CONTINUE THROUGH TUESDAY...ALTHOUGH MANY LOCALS WILL EXPERIENCE
MAXIMUM TEMPERATURES ON TUESDAY THAT WILL BE A FEW DEGREES COOLER
THAN WHAT WAS NOTED THIS AFTERNOON. /77

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

MAIN FORECAST CONCERN FOR THE EXTENDED IS THE EXPECTED IMPACT OF
AN UPPER LOW CURRENTLY SPINNING OVR CENTRAL NV. THIS LOW WILL SLOWLY
MOVE INTO UT BY MID WEEK...THEN DRIFT TO THE S INTO SRN NM BY THE END
OF THE WEEK. BY WED...THE LOW WILL BE CUT OFF AND IT IS NOT PARTICULARLY
STRONG OR COLD TO BEGIN WITH...SO A SIGNIFICANT FALL EVENT IS NOT
ANTICIPATED. MAIN IMPACTS WILL BE OVR THE CENTRAL AND ESPECIALLY
SWRN MTS WITH SWRLY FLOW ALOFT. COULD SEE SOME MINOR SNOW ACCUMULATIONS
MAINLY ABOVE 12K FT FROM TUE INTO EARLY THU. THERE IS A RESPECTABLE
AMT OF PACIFIC MOISTURE INTI TALLY ASSOCIATED WITH THE STORM...SO
COULD SEE SOME LOCAL MODERATE RAINFALL AS WELL. PRECIP E OF THE
MTS SEEMS LESS LIKELY WITH LITTLE UPPER SUPPORT AND UNFAVORABLE
ORTHOGRAHICS. HAVE CUT BACK ON POPS A BIT FOR THE PLAINS TUE NIGHT
INTO MID WEEK. LATEST 18Z NAM HAS A BIT OF AN ERLY PUSH ON WED
WHICH LEADS TO PRECIP OVR THE PLAINS LATE WED INTO THU...BUT THIS
FEATURE DOES NOT LOOK AS STRONG IN THE GFS.

BY END OF THE WEEK...THE UPPER RIDGE BEGINS TO REBUILD FROM THE W
AND THE AREA DRIES OUT. THROUGH THE EXTENDED...TEMPS STAY FAIRLY
MODERATE WITH COMFORTABLE 80S OVR THE PLAINS AND 60S-70S FOR THE
HYR TRRN. GFS AND EC ARE NOW IN PRETTY GOOD AGREEMENT REBUILDING A
STRONG RIDGE FOR THE WEEKEND. BOTH MODELS HINT AT A FRONT ARRIVING
FROM THE NW ON SUN NITE-MON MORN...BUT THIS FEATURE IS NOT AS
STRONG AS IT HAD LOOKED IN EARLIER RUNS. WILL MAINTAIN A FORECAST
OF POPS SLIGHTLY BELOW CLIMO AND TEMPS AROUND OR ABOVE CLIMO FOR
THE LATTER PART OF THE FORECAST. ROSE.

&&

.AVIATION...
VFR CONDITIONS ARE ANTICIPATED TONIGHT OVER KALS...KCOS
AND KPUB OUTSIDE OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
WHERE LOCALIZED MVFR AND IFR CONDITIONS MAY BE NOTED AT
TIMES...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. /77

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

77/44
Hazardous weather outlook, Sep 14, 6:30 AM MDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
630 AM MDT MON SEP 14 2009

COZ058>089-093>099-151300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
630 AM MDT MON SEP 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE OVER THE GREAT BASIN WILL RESULT IN
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE
MOUNTAINS AND HIGH VALLEYS WEST OF THE I-25 CORRIDOR.  LITTLE OR NO
THUNDERSTORM ACTIVITY IS EXPECTED EAST OF THE I-25 CORRIDOR.
PRIMARY STORM THREATS WILL BE LIGHTNING...WIND GUSTS TO 40 MPH...
BRIEF HEAVY RAIN AND PEA SIZE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE HIGHER TERRAIN
TUESDAY AND WEDNESDAY...WITH ISOLATED CONVECTION ACROSS THE
EASTERN PLAINS. THUNDERSTORMS WILL THEN BECOME MORE ISOLATED IN
NATURE BEGINNING THURSDAY...AND LASTING THROUGH SUNDAY...FOR THE
ENTIRE AREA. THE BEST CHANCE OF THUNDERSTORMS WILL BE IN AND NEAR
THE MOUNTAINS OF CENTRAL AND SOUTH CENTRAL COLORADO. LOCALLY HEAVY
RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE
PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER NOON TODAY OVER THE MOUNTAINS AND HIGH VALLEYS WEST
OF THE I-25 CORRIDOR.

50/27

In the hours before

Special weather statement, Sep 14, 4:30 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
430 PM MDT MON SEP 14 2009

COZ081-084-085-142315-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
430 PM MDT MON SEP 14 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...NORTHERN COLORADO SPRINGS.

AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG THUNDERSTORM NEAR NORTH CENTRAL COLORADO
SPRINGS...OR NEAR COLORADO SPRINGS. THIS STORM WAS NEARLY STATIONARY.

LOCATIONS IMPACTED INCLUDE...
  NORTH CENTRAL COLORADO SPRINGS.
  PEYTON.
  FALCON.

HAIL TO THE SIZE OF NICKELS HAS BEEN REPORTED WITH THIS STORM OVER
NORTHERN PARTS OF COLORADO SPRINGS.  WINDS AROUND 50 MPH AND HEAVY
RAIN CAN ALSO BE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

MOZLEY
Local storm report, Sep 14, 4:34 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
434 PM MDT MON SEP 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             6 NNE COLORADO SPRINGS  38.92N 104.77W
09/14/2009  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

MN
Special weather statement, Sep 14, 5:14 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
514 PM MDT MON SEP 14 2009

COZ081-082-150000-
PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500
FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-
514 PM MDT MON SEP 14 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL TELLER COUNTY IN CENTRAL COLORADO

AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF CRIPPLE CREEK...OR 23 MILES WEST
OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  FLORISSANT.
  DIVIDE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

MOZLEY
Special weather statement, Sep 14, 5:17 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
517 PM MDT MON SEP 14 2009

COZ081-084-085-150000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
517 PM MDT MON SEP 14 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...COLORADO SPRINGS.

AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO
INDICATE A STRONG THUNDERSTORM NEAR CENTRAL COLORADO SPRINGS...OR
NEAR COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLACK FOREST.
  CENTRAL COLORADO SPRINGS.
  PETERSON AFB.
  SCHRIEVER AFB.
  PEYTON.
  FALCON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.  LOCAL HEAVY RAINFALL CAN LEAD TO REDUCED
VISIBILITY AND PONDING OF WATER ON ROADWAYS.  LOCALIZED STREET
FLOODING IS ALSO POSSIBLE UNDER STRONGER RAIN CORES.

MOZLEY
Special weather statement, Sep 14, 5:21 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
521 PM MDT MON SEP 14 2009

COZ063-072-076-077-142345-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000
FT-NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-WESTERN MOSQUITO
RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-WESTERN/CENTRAL FREMONT
COUNTY BELOW 8500 FT-
521 PM MDT MON SEP 14 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME EAST CENTRAL CHAFFEE COUNTY IN CENTRAL COLORADO
  NORTHWESTERN FREMONT COUNTY IN CENTRAL COLORADO

AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF HOWARD...OR 58 MILES WEST OF
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTH AT 10 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME EAST
CENTRAL CHAFFEE COUNTY AND NORTHWESTERN FREMONT COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

MOZLEY
Special weather statement, Sep 14, 5:59 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
559 PM MDT MON SEP 14 2009

COZ081-082-150030-
PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500
FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-
559 PM MDT MON SEP 14 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL TELLER COUNTY IN CENTRAL COLORADO
  EXTREME WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO

AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CRIPPLE CREEK...OR 23 MILES WEST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE SOUTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  CRIPPLE CREEK.
  VICTOR.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.  SLOW STORM MOVEMENT CAN LEAD TO LOCALLY
HEAVY RAINFALL AND THE POSSIBILITY OF FLASH FLOODING.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

MOZLEY

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 6:40 PM MDTAreal Flood AdvisoryPUBTeller3 hr
Sep 15, 4:09 PM MDTSevere Thunderstorm WarningPUBEl Paso66 min
Sep 15, 4:40 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.